Quincy said: what exactly is it you expect? And will that expectation give you total piece of mind?
I have had IBS for many years (anxiety induced BM's, soft unformed stools but never really total diarrhoea or total constipation) so it is difficult to check my stools as a sympton.
I feel totally well so I was hoping to God that my Colitis is not UC but of the standard kind that came about from taking antibiotics or having a bacterial episode. After now taking Asacol for 3 weeks and Metronidazol for 2 weeks my stools are normal, BM's 2 or 3 times a day and I feel great. God willing the GI will see me and say "it's over, you are fine". That's what will give me piece of mind - the news every one of you wonderful people want to hear.
PB4 said: Ask your doc exactly what kind of inflammation he saw.
I have already asked him and seen the pictures, it was patchy inflammation which is like what you see for Chrohn's. However the key markers on pathology (2 sets of blood tests and a full set of biopsies) came up negative.
Also my lack of key symptoms and bleeding being the only symptom meant he diagnosed colitis with a small "c" and said it is a case of "wait and see" but he said "i think you are better already with the drugs but nothing is certain with this kind of problem."
And this is why I am here, in limbo, feeling well, no longer bleeding, mild urgency 3 times a day, and my doctor been sent a letter by GI stating "Mild patchy Inflammation, pathology checked, diagnosis: colitis of a non specific kind, 5ASA treatment prescribed as course of action"
So in 2 months time I will go back and see him, God willing my bleeding will still be gone, then what? This is what does my head in, not knowing how it will pan out.
Current Diagnosis in October 2007: Colitis (Mild inflammation on Rectum, Right and Left side of Colon)
Medication Prescribed: 800mg Mesalazine (Asacol) x 3
Symptoms: Two or Three BM's a day, moderate urgency, no diarrhea or constipation, irregular stool pattern due to IBS, no other symptoms (minor Bleeding stopped after taking Metronidazol and Asacol for 10 days). Also suffer from hyperchondria, anxiety and stress.
Post Edited (LondonRed) : 11/14/2007 12:44:22 AM (GMT-7)